Ohio, 2014Damaging Winds in Ohio, August 20, 2014
August 20, 2014 · NWS ILN · 4 events in 2 counties and zones
An upper level disturbance produced an area of thunderstorms across northern Indiana which dropped southeast into the region. These thunderstorms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance produced an area of thunderstorms across northern Indiana which dropped southeast into the region. These thunderstorms produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 19, 8:10 PM EST, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 19, 8:10 PM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
910 PM EDT TUE AUG 19 2014
.SYNOPSIS...
MULTIPLE DISTURBANCES WILL MOVE ACROSS THE AREA THROUGH THE WEEK.
THESE DISTURBANCES WILL ALLOW FOR OFF AND ON PRECIPITATION CHANCES
THROUGH THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE MOVED INTO
NORTHERN PORTIONS OF THE FA THIS EVENING. ADDITIONAL THUNDERSTORMS
OVER INDIANA ARE EXPECTED TO MOVE ACROSS THE FA OVERNIGHT. A FEW
STORMS MAY STILL REACH STRONG TO SEVERE LIMITS HOWEVER BELIEVE
THAT ANY SEVERE THREAT WILL BE ISOLATED. SOME OF THE STORMS MAY ALSO
PRODUCE BRIEF HEAVY RAINFALL. MADE ONLY MINOR ADJUSTMENTS TO
TEMPERATURES FOR THE OVERNIGHT TIME FRAME.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
THE BEST CHANCE FOR THUNDERSTORM ACTIVITY ON WEDNESDAY WILL ACROSS
EXTREME EASTERN PORTIONS OF THE FA CLOSER TO THE WEAK FRONTAL
BOUNDARY. A BREAK IN THE ACTIVITY IS EXPECTED WEDNESDAY EVENING.
A DISTURBANCE WILL BEGIN TO WORK INTO THE AREA WITH NW FLOW ALOFT
LATE IN THE OVERNIGHT HOURS WEDNESDAY NIGHT. THE BEST CHANCE FOR
SHOWERS AND THUNDERSTORMS WITH THIS FEATURE WILL BE ACROSS SW
PORTIONS OF THE FA. TEMPERATURES WILL BE ABOVE NORMAL FOR
WEDNESDAY WITH HIGH TEMPERATURES IN THE MIDDLE TO UPPER 80S. LOWS
WEDNESDAY NIGHT ARE EXPECTED TO DROP DOWN INTO THE 60S.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
AN UPPER RIDGE WILL BE POSITIONED OVER THE CENTRAL CONUS THROUGH THE
PERIOD. THIS WILL PUT THE ILN AREA ON THE EASTERN FLANK OF THE UPPER
RIDGE. IN THIS REGIME...TEMPERATURES WILL BE ABOVE NORMAL AND THE
AIRMASS WILL BE HUMID. THIS WILL RESULT IN UNSTABLE CONDITIONS
LEADING TO SEVERAL ROUNDS OF CONVECTIVE DEVELOPMENT.
FOR THURSDAY...A RATHER POTENT SHORT WAVE ROUNDING THE UPPER RIDGE
IS SHOWN TO ENTER THE AREA FROM THE NORTHWEST. COOLER AIR ALOFT
ASSOCIATED WITH THIS DISTURBANCE WILL HELP TO STEEPEN LAPSE RATES
AND PRODUCE THE LIKELIHOOD FOR THUNDERSTORM FORMATION BY THURSDAY
EVENING.
FOR FRIDAY THROUGH MONDAY...A VERY SIMILAR UPPER AIR PATTERN WILL
PRODUCE GOOD CHANCES FOR AFTERNOON THUNDERSTORMS...PARTICULARLY IN
EASTERN COUNTIES CLOSER TO SHORT WAVE FORCING. THE UPPER RIDGE MAY
SAG SOUTHWARD ON TUESDAY...ALLOWING A BETTER CHANCE FOR
THUNDERSTORMS FOR THE ENTIRE AREA.
MOS GUIDANCE AND 1000-850 MB THICKNESS FORECASTS POINT TO THE
WARMEST WEATHER WE WILL EXPERIENCE THIS SUMMER. HIGHS ARE EXPECTED
TO BE IN THE UPPER 80S TO MID 90S...WITH HIGHER READINGS TENDING TO
BE IN SOUTHWEST COUNTIES WHERE SUNSHINE SHOULD BE MORE PREVALENT
CLOSER TO THE UPPER RIDGE AXIS.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
MID/UPR LEVEL LOW OVER THE GREAT LAKES WITH EMBEDDED S/W ROTATING
AROUND THIS FEATURE THRU THE OHIO VALLEY TONIGHT. THIS UPR LEVEL
SUPPORT WILL AID THE DEVELOP OF CONVECTION ACRS THE AREA THIS
EVENING. SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACRS THE
TAF SITES THIS EVENING IN THE MODERATELY UNSTBL AIRMASS AHEAD OF
AN APPROACHING COLD FRONT. HAVE A MENTION OF THUNDERSTORMS AT ALL
SITES IN THE EARLY PART OF THE FCST. HAVE ALL PCPN ENDING BY 06Z
BUT CANNOT RULE OUT SOME LINGERING SHOWERS...BUT THIS CHANCE IS
LOW ENOUGH TO NOT MENTION IN TAFS. ABUNDANT LOW LEVEL MOISTURE
WILL RESULT IN FOG DEVELOPING AGAIN TONIGHT AT ALL TAF SITES WITH
SOME TAF SITES DROPPING TO IFR CATEGORY. ALL SITES SHOULD RETURN TO
VFR BY 14Z WITH SCATTERED CUMULUS DEVELOPING IN THE MORNING.
OUTLOOK...THUNDERSTORMS POSSIBLE LATE WEDNESDAY NIGHT THROUGH
SATURDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...CONIGLIO
AVIATION...AR
Hazardous weather outlook, Aug 19, 8:16 PM EST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
916 PM EDT TUE AUG 19 2014
INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>072-077-210130-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER-
AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-HAMILTON-
916 PM EDT TUE AUG 19 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA OVERNIGHT. A FEW
STORMS MAY REACH STRONG TO SEVERE LIMITS WITH DAMAGING WINDS THE
PRIMARY THREAT. BRIEF HEAVY RAINFALL MAY ALSO BE POSSIBLE WITH
SOME OF THE STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT ANY SIGNIFICANT WEATHER.
INZ075-080-KYZ089>100-OHZ073-074-078>082-088-210130-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-HOCKING-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
916 PM EDT TUE AUG 19 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 19, 8:16 PM EST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
916 PM EDT TUE AUG 19 2014
OHZ046-056-200145-
DELAWARE OH-LICKING OH-
916 PM EDT TUE AUG 19 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LICKING AND EASTERN
DELAWARE COUNTIES THROUGH 945 PM EDT...
AT 915 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR INTERSTATE
71 AT US ROUTE 36/STATE ROUTE 37...MOVING NORTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
DELAWARE AND NORTHWESTERN LICKING COUNTIES...INCLUDING OLIVE GREEN
AND HARTFORD.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4016 8298 4034 8305 4037 8293 4036 8292
4036 8275 4035 8274 4028 8274 4027 8248
4025 8247Special weather statement, Aug 19, 10:54 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1154 PM EDT TUE AUG 19 2014
INZ050-058-059-066-200430-
UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-
1154 PM EDT TUE AUG 19 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAYNE...FAYETTE...
NORTHERN FRANKLIN AND WESTERN UNION COUNTIES THROUGH 1230 AM EDT...
AT 1152 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST
OF GLENWOOD...MOVING EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LAUREL...CONNERSVILLE
AND LIBERTY.
ALSO...FALMOUTH...GLENWOOD...ANDERSONVILLE...BUNKER HILL...
COLUMBIA...ALPINE...NULLTOWN...BEESONS...METTEL FIELD AND WATERLOO
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3976 8491 3942 8493 3949 8531 3973 8531
Special weather statement, Aug 19, 11:31 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1231 AM EDT WED AUG 20 2014
INZ066-073-074-200500-
FRANKLIN IN-DEARBORN IN-RIPLEY IN-
1231 AM EDT WED AUG 20 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT RIPLEY...DEARBORN AND
SOUTHERN FRANKLIN COUNTIES THROUGH 100 AM EDT...
AT 1231 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM BUENA VISTA TO BALLSTOWN TO VERSAILLES...MOVING
NORTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BATESVILLE...
OLDENBURG...MILAN...HIDDEN VALLEY...GREENDALE...BROOKVILLE AND
BRIGHT.
ALSO...BALLSTOWN...HUNTERSVILLE...HAMBURG...BUENA VISTA...MOORES
HILL...COLD SPRINGS...PEPPERTOWN...SUNMAN...PENNTOWN AND WEISBURG ARE
NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3925 8535 3928 8530 3948 8530 3942 8481
3939 8482 3922 8481 3911 8482 3897 8530
3919 8536Special weather statement, Aug 19, 11:43 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1243 AM EDT WED AUG 20 2014
KYZ089-090-094-095-200515-
OWEN KY-CARROLL KY-GALLATIN KY-GRANT KY-
1243 AM EDT WED AUG 20 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN GRANT...
SOUTHERN GALLATIN...CARROLL AND OWEN COUNTIES THROUGH 115 AM EDT...
AT 1241 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM INTERSTATE 71 AT MILE MARKER 40 TO GRATZ TO 9 MILES
SOUTH OF MONTEREY...MOVING NORTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OWENTON AND KENTUCKY
SPEEDWAY.
ALSO...GRATZ...WORTHVILLE...MONTEREY...SQUIRESVILLE...ELMER DAVIS
LAKE...EAGLE STATION...WHEATLEY...HARMONY...NEW LIBERTY AND CARSON
ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3835 8487 3838 8490 3842 8489 3843 8497
3847 8496 3849 8500 3851 8499 3851 8503
3856 8501 3856 8507 3859 8508 3858 8520
3877 8484 3865 8461 3848 8456 3836 8471
3833 8479Special weather statement, Aug 19, 11:56 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1256 AM EDT WED AUG 20 2014
INZ059-066-073-074-KYZ091>093-OHZ060-070-077-200530-
UNION IN-FRANKLIN IN-DEARBORN IN-RIPLEY IN-KENTON KY-BOONE KY-
CAMPBELL KY-BUTLER OH-HAMILTON OH-PREBLE OH-
1256 AM EDT WED AUG 20 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PREBLE...
HAMILTON...BUTLER...EXTREME NORTHERN CAMPBELL...EXTREME NORTHERN
BOONE...EXTREME NORTHERN KENTON...NORTHEASTERN RIPLEY...NORTHERN
DEARBORN...EASTERN FRANKLIN AND SOUTHERN UNION COUNTIES THROUGH 130
AM EDT...
AT 1255 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM CHARLOTTESVILLE TO SCIPIO TO DOVER...MOVING EAST AT 35
MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BRIGHT...OXFORD...
GREENDALE...HIDDEN VALLEY...HARRISON...CLEVES...HAMILTON...COLERAIN
TOWNSHIP...FAIRFIELD...DELHI TOWNSHIP...FOREST PARK...CHEVIOT...
RIVERBEND AND CONEY ISLAND...WEST CHESTER AND UNIVERSITY OF
CINCINNATI.
ALSO...COLLEGE CORNER...GUILFORD...REILY...OKEANA...ST. CHARLES...
ALERT...HUESTON WOODS STATE PARK...WEST HARRISON...MORNING SUN AND
LAYHIGH ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 3937 8504 3962 8502 3959 8439 3936 8434
3929 8436 3929 8434 3904 8435 3913 8515Special weather statement, Aug 20, 12:18 AM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
118 AM EDT WED AUG 20 2014
KYZ094-095-200545-
OWEN KY-GRANT KY-
118 AM EDT WED AUG 20 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GRANT AND EASTERN OWEN
COUNTIES THROUGH 145 AM EDT...
AT 115 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
NEEDMORE...MOVING NORTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DRY RIDGE AND
WILLIAMSTOWN.
ALSO...HOLBROOK...NEW COLUMBUS...TWIN BRIDGES...KEEFER...
LAWRENCEVILLE...STEWARTSVILLE...CORINTH...CHERRY GROVE...CORDOVA AND
CAMP NORTHWARD ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3866 8482 3872 8452 3851 8448 3851 8449
3851 8452 3849 8456 3844 8461 3836 8471
3834 8474 3835 8477
SNYDERThunderstorm Wind, Hamilton
- When
- August 20, 12:25 AM EST to 12:26 AM EST
- Where
- Hamilton County, Greenhills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 39.270, -84.520
One tree was knocked down on a house in Greenhills.
Thunderstorm Wind, Hamilton
- When
- August 20, 12:25 AM EST to 12:26 AM EST
- Where
- Hamilton County, 0.69 mi N of Pleasant Run Farms
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.290, -84.550
One tree was knocked down.
Thunderstorm Wind, Hamilton
- When
- August 20, 12:46 AM EST to 12:47 AM EST
- Where
- Hamilton County, 1.07 mi W of North Bend
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.150, -84.750
One tree was knocked down on electrical wires near the intersection of Cliff Road and Brower Road.
Thunderstorm Wind, Brown
- When
- August 20, 1:30 AM EST to 1:31 AM EST
- Where
- Brown County, Mt Oreb
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.030, -83.920
Several trees were knocked down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Missouri, August 20, 20141 death · 1 event
- Flash Flooding and Flooding in Ohio, August 20, 2014$1.1 million · 9 events
- Flooding and Hail in Tennessee, August 20, 2014$212,000 · 1 in hail · 35 events
- Flash Flood and Hail in Georgia, August 20 to 21, 2014$91,000 · 60 kt wind · 45 events
- Hail and Damaging Winds in Tennessee, August 20, 2014$206,000 · 1.75 in hail · 25 events
- Hail and Damaging Winds in Nebraska, August 20 to 21, 2014$175,000 · 1 in hail · 4 events
- Flash Flood and Flood in West Virginia, August 20, 2014$165,000 · 2 events
- Hail and Damaging Winds in South Carolina, August 20, 2014$100,000 · 1 in hail · 5 events
- Hail and Damaging Winds in North Carolina, August 20, 2014$60,000 · 1 in hail · 10 events
- Flash Flooding and Hail in Kentucky, August 20, 2014$22,000 · 1 in hail · 25 events
- Hail and Lightning Strike in Iowa, August 20, 2014$58,000 · 1.75 in hail · 4 events
- Flash Flood and Damaging Winds in Illinois, August 20 to 21, 2014$58,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532193, 532195, 532201, 532203.